Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Anxiety, repetitive thoughts and influenced by unreasonable thoughts. Had a cocaine induced seizure. Help?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2004
Answered : 1839 Questions
Question
I have a problem where when I'm doing certain activities - any activity - I begin to all of a sudden associate my actions with negative adjectives about people. This developed into a problem where I begin to think that when I shift my eyes I'm killing all the people in the whole world. I know this sounds crazy, but I think the original problem developed in response to stress. EXTREME STRESS.
It went away for about 4-7 months after it developed, but when it came back I had one episode that was really bad. (the eye shifting). I also noticed that approximately 1-1.5 mg of clonopin would make it stop, but I went on a meth binge for about a month and a half and the clonopin didn't relieve it - at least, it took a very high dose to get some relief (it may have gone away completely). As in, 2-5 mg. I wasn't sleeping or eating very much in general either. (I'm sober by the way.)

What could be causing this? Is it common? (not the specifics, but say, when you're typing that you begin associating keystrokes with the phrase "your car is stupid". I think that when I'm pressing the key I'm actually communicating that to the person.

I want some information: in 2006, I had a cocaine induced seizure. I want to know the exact dose range, in g per pound of body weight, that could induce a seizure causing disorientation upon awaking, (with a good prognosis from the ER and a CAT scan showing impairment to the tune of the a 40 year old alcoholic). Approximately 30-40 minutes after the seizure I had blood pressure of 176/104 and a heart rate of 150. I may have been taking some kind of antidepressant, had been abusing cocaine daily for about three weeks and a few weeks before that (with a short break).
Posted Tue, 29 May 2012 in Mental Health
 
 
Answered by Dr. Ashish Mittal 13 hours later
Hello,
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Your primary symptoms are anxiety, repetitive thoughts and presence of magical thinking (I begin to think that when I shift my eyes I'm killing all the people in the whole world).

Magical thinking is a condition that causes the patient to experience irrational fear of performing certain acts or having certain thoughts because they assume a correlation with their acts and threatening calamities. It commonly occur in obsessive compulsive disorders (OCD).

OCD occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety and OCD otherwise it may lead to depression later. It is not clear if you received any treatment in past, but believe me people life changes after treatment.

In your treatment history you are using clonopin alone in high doses, may be unsupervised by psychiatrist. It should be used only for short duration. Long term and high dose use, itself increase anxiety symptoms. So, clonopin need to be tapered gradually, in psychiatrist supervision. Concurrently you are using other substance like Meth which can exacerbate your condition further.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines (like Clonopin) are used for short term and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) are used. SSRI takes around 3-4 weeks to show its effect. Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it. Apart from above advice following simple measures will help you:
-Decrease worrying about symptoms as they will cure after treatment.
-Must stop substance use.
-Healthy diet: Milk and fruits in diet.
-Daily morning walk and breathing exercise.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Regards,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Treatment/Therapy

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor